MAUDE Adverse Event Report: CAREFUSION ALARIS NO PORT EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS NO PORT EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number 11088483
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer report of a leak at the needleless connector was confirmed based on testing performed on the as-received samples.It was observed there was a leak at the connection area of the smartsite valve and extension set's female luer components.The leaking connection area was carefully detached from each other and the connection felt loose.Inspection of the mated components also observed no obvious damages or issues and were within specification.The recently mated components were reattached and testing redone.No fluid leak was observed, however; a leak during pressure testing was observed.The root cause was identified as due to a discontinuous surface contact caused by a molding defect in the extension set's female luer component.
 
Event or Problem Description
It was reported that there was leaking of medication at the needleless connector during a syringe pump infusion.The syringe label indicated that dexamethasone ivp 8 mg in 20 ml was expected to infuse over 30 minutes.Although requested, no other patient or event details were available.There was no report of patient harm.

Brand Name
ALARIS NO PORT EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9284607
Report Number9616066-2019-03137
Device Sequence Number2353460
Product Code FPA
UDI-Device Identifier10885403234668
UDI-Public10885403234668
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11088483
Device Catalogue Number11088483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1